Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Preconditioning the Poincaré-Steklov operator
by using Green's function


Authors: Jinchao Xu and Sheng Zhang
Journal: Math. Comp. 66 (1997), 125-138
MSC (1991): Primary 65N20, 65F10
MathSciNet review: 1372010
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the Poincaré-Steklov operator that is widely used in domain decomposition methods. It is proved that the inverse of the Poincaré-Steklov operator can be expressed explicitly by an integral operator with a kernel being the Green's function restricted to the interface. As an application, for the discrete Poincaré-Steklov operator with respect to either a line (edge) or a star-shaped web associated with a single vertex point, a preconditioner can be constructed by first imbedding the line as the diameter of a disk, or the web as a union of radii of a disk, and then using the Green's function on the disk. The proposed technique can be effectively used in conjunction with various existing domain decomposition techniques, especially with the methods based on vertex spaces (from multi-subdomain decomposition). Some numerical results are reported.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 65N20, 65F10

Retrieve articles in all journals with MSC (1991): 65N20, 65F10


Additional Information

Jinchao Xu
Affiliation: Department of Mathematics, Penn State University. University Park, Pennsylvania 16802
Email: xu@math.psu.edu

Sheng Zhang
Affiliation: State Key Laboratory of Scientific and Engineering Computing, Computing Center, Chinese Academy of Sciences, Beijing 100080, P.R. China
Email: zhang_s@math.psu.edu

DOI: https://doi.org/10.1090/S0025-5718-97-00799-0
Keywords: Domain decomposition, preconditioner, Schur complement, Green's function, multigrid, Poincar\'e-Steklov operator
Received by editor(s): May 10, 1995
Received by editor(s) in revised form: July 31, 1995, and January 26, 1996
Additional Notes: This work was partially supported by National Science Foundation, Chinese Academy of Sciences and China National Natural Science funds.
Article copyright: © Copyright 1997 American Mathematical Society